MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM
Model Number T401161
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the base of the hercules was broken.As per the user facility, the surgeon uses two opposing arms simultaneously, and both arms failed to properly lock on the sternal retractor.When inspected, cracks were noticed at the base of the lock spring, and small pieces were missing at the cracks on both arms.The product was changed out.There was 15 - 20 minutes delay to find the small metal pieces in chest cavity.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: a2-a4 (patient information - updated patient's age, sex, and weight) b5 (updated describe event or problem) g4 (date received by manufacturer) g7 (indication that this is a follow-up report) h2 (follow-up due to additional information).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
New information received that, two small pieces of metal found on outside of chest, and no pieces found in patient's chest, confirmed via x-ray.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on november 27,2019.Upon further investigation of the reported event, the following information is new and/or changed: d10 (device availability - added date returned to manufacturer) g4 (date received by manufacturer) g7 (indication that this is a follow-up report) h2 (follow-up due to additional information) h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date) g4 (date received by manufacturer) g7 (indication that this is a follow-up report) h2 (follow-up due to additional information and device evaluation) h3 (device evaluated by manufacturer) h4 (device manufacture date) h6 (identification of evaluation codes 10, 3331, 170, 4307).Method code #1: 10 - actual device evaluated method code #2: 3331 - analysis of production records results code: 3259 - improper physical structure conclusions code: 4307 - cause traced to component failure.The affected sample was inspected upon receipt confirming a broken lock plate.There was some corrosion visible on the broken lock plate.An outside lab determined the break was due to single impact and was a brittle failure.A capa has been opened at address.A supplier corrective action has been issued to the manufacturer to address this issue.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HERCULES III
Common Device Name
UNIVERSAL STABILIZER ARM
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9386108
Report Number1124841-2019-00322
Device Sequence Number479961
Product Code MWS
UDI-Device Identifier00699753450493
UDI-Public(01)00699753450493
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2022
Device Model NumberT401161
Device Catalogue NumberN/A
Device Lot NumberT01091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/20/2019
04/20/2020
04/29/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/07/2020
04/22/2020
04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight25